(also posted in the 'other drugs' forum, but thought it fitted here too)
I've spent the past three hours reading this forum about Nytol and drugs with the same active ingrediant (I believe it's diphenhydramine hyrocholride) and had to register as the experiences have been so similar to mine I wanted to warn anyone NOT to take too many of these.
As a background, I drink often, but don't take illegal drugs as a rule. I've taken coke twice, speed twice, but found the comedowns to be more of an annoyance than the actual experience, so have stuck to alcohol for my highs.
I have taken Nytol in the past for up to a month at a time in times when my depression gets bad. Like others I thought I'd found an instant happy-pill, I had a sense of wellbeing and calm, and after about a week they would stop putting me to sleep and I'd just have the calm feeling for a few hours.
I'd never been on them on a dose more than 300mg at a time for periods longer than a month, and then I would perk up and stop buying them as my mood naturally sorted itself out.
I also never too alcohol the same day, before or after taking a dose of nytol.
Lately though I've been on them again, from around Oct to now, three months of taking doses of 300mg a day plus around 4 days out of 7.
I started to notice that when I took them my short term memory would be SCREWED. I only took them when I was at home, and not interacting with people in real life, I would just be in bed online on my laptop, but I would find myself having to pause midway through typing something and read over it again as I'd forgotten what I was writing, or who to.
I would have to stop midway through opening a new browser window as I'd instantly forget what I was about to look up.
I didn't really mind these effects too much, more of a nusiance.
A few nights I would find myself in bed trying to sleep on these doses, and thinking I was elsewhere, like staying at a friends house, then opening my eyes and remembering I was at home.
Other times I would start talking to my Mum, or a friend, only to realise it was just inside my head and the person wasn't there.
This happened a few times, but I put it down to tiredness on the drug rather than hallucination. Now I've read these forums I realise it was the drug, totally!
Last night was the worst. I must have taken about 6 or 7 Nytol in the space of 12 hours. I've been finding this week they'd been making me feel more panicky than good, but had still taken them
About 2 hours after taking the last three I felt very, very odd. I threw up but knew the 400mg or so I'd taken in the past 12 hours would be well absorbed into my system.
I began completely freaking out.
Nothing seemed real and I could hear things that weren't there.
I had to tell my parents (I'm 26 but am living at home at present) who obviously go very concerned. I assured them I wasn't trying to kill myself (I wasn't) and that I'd been taking them for the anxiety relief they'd given me.
We phoned the doctor, then the A&E who looked up my dose and assured me it would pass, just ride it out.
2 hours of hell.
Waves of feeling intensely strange. My Dad sat with me to make sure I was okay. It would either be to quiet and I'd ask him to talk, or too much would be happening.
I'd found this before, what now I realise are hallucinations in previous 'trips' on nytol I hadn't even known I was on... like thinking I was controlling the storyline on tv in a soap opera... or following strange trains of thought in my head only to snap out of it and think 'what the hell was I just thinking there?'.
After a few hours it wore off. I feel fine now apart from a little woozy and occasional noticable lapses in short term memory.
I will never, EVER take that stuff again, and any of my friends who knew I was taking it I will warn off.
Horrible, HORRIBLE drug.
Apologies for length, just glad I wasn't actually going mad last night and that other people have had the exact same experience as me.